I got pregnant for the first time at age 30. At the time, I was unemployed & had no health insurance, and I was in no position to raise a baby. I had to make the difficult decision to have a medication abortion at this time.
It cost $650 total, including the follow-up visit at Planned Parenthood. The medication abortion consisted of taking two different pills. The first pill I was given at the clinic on my first visit. I didn't experience any side effects or any symptoms after the first pill. The second set of 4 pills I was instructed to take at home 24-48 hours after the first pill. After 36 hours, I took ibuprofen & anti-nausea medication, and 1 hour after that I took the second set of four pills.
The 4 pills were to be dissolved between my cheeks, but they only ended up dissolving a little bit after waiting 30 minutes...so I ended up swallowing a good chunk that was still not dissolved at 30 minutes as instructed by the clinic. I shivered a little immediately upon swallowing the pills. Within 1 hour after taking the four pills, I experienced painful low abdominal/pelvic area cramping & within 4 hours I was soaked in blood.
At 4 weeks post-conception, medication abortion felt mostly like a regular menstrual period except for heavier & longer days of bleeding and the initial painful cramping. I experienced bleeding for 7 days and a very tiny amount for an additional 3 days. I did not see any pregnancy tissue come out during my abortion at 4 weeks of conception. I took a pregnancy test 4 weeks after my abortion as instructed by the clinic, and it was negative. But I continued to have symptoms of pregnancy such as low abdomen/pelvic area discomfort and breast tenderness, so I went back to the clinic. Urine test for pregnancy was negative at the clinic; I had no signs of infection & everything looked normal on pelvic exam.
For 5 weeks after the abortion, I continued to have mild period-like low abdomen/pelvic area cramping on and off. I also continued to have breast tenderness for 5 weeks after the abortion. 5 weeks after the abortion is when my period resumed. After my period, all of my pregnancy symptoms went away. From my experience, even though it really sucked that I put myself in a position to have an abortion & I felt horrible that I had to make that choice...at that time it was a necessary choice for me, and having a medication abortion at Planned Parenthood made it possible. Just sharing my experience in case it helps anyone, since it helped me read about other people's experiences.